MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. FLEX-NECK; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS, INC. FLEX-NECK; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450330210
Health Effect - Clinical Code Extravasation (1842)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Female patient in her 50¿s, with a newly inserted peritoneal dialysis catheter.Returned for removal of the peritoneal dialysis catheter 5 days later, because the catheter was fractured, leaving only the internal segment.The physician's visual inspection identified the fracture was at the level of the superficial catheter cuff.Day 5: unplanned procedure for removal of catheter.Day 5: cipro x 10 days, follow up visit 2 weeks and new catheter to be inserted after site is healed.Day 15: per dr.- he feels there probably was a defect in the catheter because when looking back at the pictures it looks like there was some extravasation which he thought originally was just flowing back the track.

Brand Name
FLEX-NECK
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key11434936
Report Number11434936
Device Sequence Number4710977
Product Code DRE
UDI-Device Identifier00884450330210
UDI-Public(01)00884450330210(17)230620(10)H1856197(01)00884450330210
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/04/2021
Report Date (Section F) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450330210
Device Catalogue NumberCF-5460/C
Device Lot NumberH1856197
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/08/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Weight84
Date Report Sent to FDA03/04/2021